Alert archive / Wisconsin / Flash Flood Watches in 2018
Flash Flood Watch 3, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at Aug 27, 2018, 11:33 AM CDT for 11 counties in Wisconsin; 8 counties in Iowa; Fillmore County, Houston County, Minnesota. It took effect at Aug 27, 2018, 7:00 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2018, 11:33 AM CDT (16:33 UTC)
- In effect from
- Aug 27, 2018, 7:00 PM CDT
- Expired
- Aug 28, 2018, 8:55 PM CDT
- In force
- 26 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
All 21 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Fillmore County, MN, Houston County, MN, Adams County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
760 WGUS63 KARX 271633 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service La Crosse WI 1133 AM CDT Mon Aug 27 2018 ...More Heavy Rain Expected - Flood Risk Increasing... .Active weather later today through Tuesday will bring yet more rainfall to parts of the area. Combined with recent heavy rain, the threat for quick runoff and flooding has increased. Storms tonight could bring 1 to 3 inches of rain, and possibly higher in local areas. As storms move through this region tonight, watch for flooding. Never drive into high water. WIZ017-029-034-042>044-280315- /O.NEW.KARX.FF.A.0003.180828T0000Z-180828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 1133 AM CDT Mon Aug 27 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... The National Weather Service in La Crosse has issued a * Flash Flood Watch for portions of central Wisconsin, north central Wisconsin, and west central Wisconsin, including the following areas, in central Wisconsin, Adams, Clark, and Juneau. In north central Wisconsin, Taylor. In west central Wisconsin, Jackson and Monroe. * From 7 PM CDT this evening through Tuesday morning * Storms could bring several inches of rain over the next 24 to 48 hours. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Shea/Makowski
6 follow-up statements
600 WGUS63 KARX 272014 FFAARX Flood Watch National Weather Service La Crosse WI 314 PM CDT Mon Aug 27 2018 ...More Heavy Rain Expected - Flood Risk Increasing... .Thunderstorms with locally heavy rainfall are likely tonight. Combined with recent heavy rain, the threat for quick runoff and flooding has increased. Storms are expected to develop this evening, with repeated storms possible into the early morning hours. Storms tonight could bring 1 to 3 inches of rain, and possibly higher in local areas. As storms move through tonight, watch for flooding. Never drive into high water. WIZ017-029-034-042>044-280415- /O.CON.KARX.FF.A.0003.180828T0000Z-180828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Taylor-Clark-Jackson-Monroe-Juneau-Adams- Including the cities of Medford, Neillsville, Black River Falls, Sparta, Tomah, Mauston, and Friendship 314 PM CDT Mon Aug 27 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING... The Flash Flood Watch continues for * Portions of central Wisconsin, north central Wisconsin, and west central Wisconsin, including the following areas, in central Wisconsin, Adams, Clark, and Juneau. In north central Wisconsin, Taylor. In west central Wisconsin, Jackson and Monroe. * From 7 PM CDT this evening through Tuesday morning. * Storms could bring several inches of rain over the next 24 to 48 hours. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
243 WGUS63 KARX 280301 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service La Crosse WI 1001 PM CDT Mon Aug 27 2018 ...More Heavy Rain Expected Overnight - Flash Flood Risk Increasing... .Thunderstorms with locally heavy rainfall are expected overnight along and south of Interstate 90 in parts of southeast Minnesota, northeast Iowa, and western and central Wisconsin. An additional 1 to 3 inches of rain with locally higher amounts are possible overnight. The dangers of flooding can be hidden at night. Never drive into high water. In addition look for the potential of mud slides. WIZ017-029-034-280415- /O.CAN.KARX.FF.A.0003.000000T0000Z-180828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Taylor-Clark-Jackson- Including the cities of Medford, Neillsville, and Black River Falls 1001 PM CDT Mon Aug 27 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for Taylor, Clark, and Jackson counties in central and north central Wisconsin. $$ IAZ010-011-MNZ095-096-WIZ041-053>055-281115- /O.EXA.KARX.FF.A.0003.000000T0000Z-180828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Winneshiek-Allamakee-Fillmore-Houston-La Crosse-Vernon-Crawford- Richland- Including the cities of Decorah, Waukon, Preston, Caledonia, La Crosse, Viroqua, Prairie Du Chien, and Richland Center 1001 PM CDT Mon Aug 27 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY... The National Weather Service in La Crosse has expanded the * Flash Flood Watch to include portions of northeast Iowa, southeast Minnesota, and Wisconsin, including the following areas, in northeast Iowa, Allamakee and Winneshiek. In southeast Minnesota, Fillmore and Houston. In Wisconsin, Crawford, La Crosse, Richland, and Vernon. * Until 7 AM CDT Tuesday * Additional rainfall of 1 to 3 inches with locally higher amounts are expected overnight. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. In addition, there may be some mud slides in the bluff areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WIZ042>044-281115- /O.CON.KARX.FF.A.0003.000000T0000Z-180828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Monroe-Juneau-Adams- Including the cities of Sparta, Tomah, Mauston, and Friendship 1001 PM CDT Mon Aug 27 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... The Flash Flood Watch continues for * Portions of central Wisconsin and west central Wisconsin, including the following areas, in central Wisconsin, Adams and Juneau. In west central Wisconsin, Monroe. * Until 7 AM CDT Tuesday * Additional rainfall of 1 to 3 inches with locally higher amounts are expected overnight. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Boyne
486 WGUS63 KARX 281035 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service La Crosse WI 535 AM CDT Tue Aug 28 2018 ...More Heavy Rain Possible Later Today... .Additional thunderstorms today could bring rounds of heavy rain to parts of mainly northeast Iowa into southwest Wisconsin. An additional 1 to 3 inches of rain with locally higher amounts are possible. Some of the same areas that got hit hard by heavy rain last night could see more later today. The dangers of flooding can be hidden at night. Never drive into high water. In addition look for the potential of mud slides. IAZ010-MNZ095-281145- /O.CAN.KARX.FF.A.0003.000000T0000Z-180828T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Winneshiek-Fillmore- Including the cities of Decorah and Preston 535 AM CDT Tue Aug 28 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of northeast Iowa and southeast Minnesota has been cancelled. The risk for additional heavy rain has shifted east and southeast of the area. $$ IAZ030-WIZ061-281845- /O.EXB.KARX.FF.A.0003.000000T0000Z-180829T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Clayton-Grant- Including the cities of Elkader and Platteville 535 AM CDT Tue Aug 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in La Crosse has expanded the * Flash Flood Watch to include portions of northeast Iowa and southwest Wisconsin, including the following areas, in northeast Iowa, Clayton. In southwest Wisconsin, Grant. * Through Wednesday morning * Rainfall of 1 to 3 inches with locally higher amounts are possible later today. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. In addition, there may be some mud slides in the bluff areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IAZ011-MNZ096-WIZ041>044-053>055-281845- /O.EXT.KARX.FF.A.0003.000000T0000Z-180829T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allamakee-Houston-La Crosse-Monroe-Juneau-Adams-Vernon-Crawford- Richland- Including the cities of Waukon, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, and Richland Center 535 AM CDT Tue Aug 28 2018 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch is now in effect for * Portions of northeast Iowa, southeast Minnesota, and Wisconsin, including the following areas, in northeast Iowa, Allamakee. In southeast Minnesota, Houston. In Wisconsin, Adams, Crawford, Juneau, La Crosse, Monroe, Richland, and Vernon. * Through Wednesday morning * Additional rainfall of 1 to 3 inches with locally higher amounts are possible later today. * This could compound already serious flooding. Rivers and creeks will also be on the rise. In addition, there may be some mud slides in the bluff areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions could redevelop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Shea
242 WGUS63 KARX 281611 FFAARX Flood Watch National Weather Service La Crosse WI 1111 AM CDT Tue Aug 28 2018 ...Heavy Rain Possible This Afternoon Into Tonight... .More thunderstorms will develop this afternoon and continue into tonight across northeast Iowa through southwest and central Wisconsin. Additional rainfall amounts of 1 to 3 inches are expected, with locally higher amounts possible. The rainfall may impact areas that were affected by heavy rainfall and flooding last night. The dangers of flooding can be hidden at night. Never drive into high water. In addition look for the potential of mud slides. IAZ011-030-MNZ096-WIZ041>044-053>055-061-290015- /O.CON.KARX.FF.A.0003.000000T0000Z-180829T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 1111 AM CDT Tue Aug 28 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of northeast Iowa, southeast Minnesota, and Wisconsin, including the following areas, in northeast Iowa, Allamakee and Clayton. In southeast Minnesota, Houston. In Wisconsin, Adams, Crawford, Grant, Juneau, La Crosse, Monroe, Richland, and Vernon. * Through Wednesday morning * Rainfall of 1 to 3 inches with locally higher amounts are possible this afternoon and tonight. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. In addition, there may be some mud slides in the bluff areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
061 WGUS63 KARX 281914 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service La Crosse WI 214 PM CDT Tue Aug 28 2018 ...Heavy Rain and Additional Flooding Possible This Afternoon Into Tonight... .Periods of thunderstorms will continue this afternoon and tonight across northeast Iowa through southwest and central Wisconsin. Additional rainfall amounts of 1 to 3 inches are expected, with locally higher amounts possible. The rainfall may impact areas that were affected last night, exacerbating flooding. The dangers of flooding can be hidden at night. Never drive into high water. In addition look for the potential of mud slides. IAZ008>010-018-019-029-MNZ095-290315- /O.EXA.KARX.FF.A.0003.000000T0000Z-180829T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mitchell-Howard-Winneshiek-Floyd-Chickasaw-Fayette-Fillmore- Including the cities of Osage, Cresco, Decorah, Charles City, New Hampton, Oelwein, and Preston 214 PM CDT Tue Aug 28 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in La Crosse has expanded the * Flash Flood Watch to include portions of Iowa and southeast Minnesota, including the following areas, in Iowa, Chickasaw, Fayette, Floyd, Howard, Mitchell, and Winneshiek. In southeast Minnesota, Fillmore. * Through Wednesday morning * Rainfall of 1 to 3 inches with locally higher amounts possible through tonight. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-290315- /O.CON.KARX.FF.A.0003.000000T0000Z-180829T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Allamakee-Clayton-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Waukon, Elkader, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 214 PM CDT Tue Aug 28 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... The Flash Flood Watch continues for * Portions of northeast Iowa, southeast Minnesota, and Wisconsin, including the following areas, in northeast Iowa, Allamakee and Clayton. In southeast Minnesota, Houston. In Wisconsin, Adams, Crawford, Grant, Juneau, La Crosse, Monroe, Richland, and Vernon. * Through Wednesday morning * Rainfall of 1 to 3 inches with locally higher amounts possible this afternoon and tonight. * Ponding of water and eventual flooding are possible. River and creeks will also be on the rise. In addition, there may be some mud slides in the bluff areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
357 WGUS63 KARX 290155 FFAARX Flood Watch National Weather Service La Crosse WI 855 PM CDT Tue Aug 28 2018 IAZ008>011-018-019-029-030-MNZ095-096-WIZ041>044-053>055-061- 290300- /O.CAN.KARX.FF.A.0003.000000T0000Z-180829T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Fillmore-Houston-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- Including the cities of Osage, Cresco, Decorah, Waukon, Charles City, New Hampton, Oelwein, Elkader, Preston, Caledonia, La Crosse, Sparta, Tomah, Mauston, Friendship, Viroqua, Prairie Du Chien, Richland Center, and Platteville 855 PM CDT Tue Aug 28 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Iowa, southeast Minnesota, and Wisconsin has been cancelled. The risk for additional significant rainfall overnight has greatly diminished. However, flooding remains ongoing across parts of western and central Wisconsin that received 6 to 12 inches of rainfall the past 24 hours. Those living and traveling through these areas should remain alert for flood waters and closed roadways overnight and into Wednesday. $$ Lawrence
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at Aug 27, 7:02 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 27, 7:02 AM CDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 702 AM CDT Mon Aug 27 2018 .SHORT TERM...(Today through Tuesday Night) Issued at 146 AM CDT Mon Aug 27 2018 Overall synopsis: Current surface analysis has a north-south frontal boundary draped from the Northern Plains into Neb and eastern CO. This is setting up very moist/muggy southerly flow into our area. Radar VWP's indicate 35-55kt southwesterly flow across the Plains into the Upper Mississippi River valley which was tapping sub- tropical moisture off of Mexico/Gulf of Mexico (evidenced by GOES Water Vapor product). Current local radar was showing elevated showers/thunderstorms stretch from northeast IA into WI on the nose of increasing 850mb moisture transport. This convection has been behaved at this point with just lightning, occasional heavy downpours and wind gusts around 30 mph. Otherwise,as mentioned before, a very muggy airmass is in place across the area with temperatures (and dew points) ranging from the middle 60s to the middle 70s. For today, will likely see some ongoing convection across northeast IA into central WI but this should move off to the east by later this morning as LLJ and moisture transport subsides. this will leave us high and dry for awhile through much of the afternoon hours as we will maintain a fairly strong capped off atmosphere. Will be watching that frontal boundary over the Northern Plains slip southeast as a cold front into the region, extending from the Arrowhead of MN through eastern NE by late in the afternoon. This will serve as a trigger to fire off what looks to be an organized line of thunderstorms. NAM/GFS showing ample CAPE (MUCAPE)in the 4- 5J/kg range but borderline 0-3km bulk shear in the 25-35kt range. Most CAMs showing bulk of the convection moving across areas north of I-94 this evening on the nose of increasing 850mb moisture transport. So, looks like strong/possibly damaging winds and heavy rainfall will be the primary threat with these storms along with some large hail. Once this line of storms races across the area, a left-over boundary from this convection and stalled cold front across the area may be the focus for some re-development of convection overnight. Where exactly the bulk of this convection sets up still a bit unclear. Where it does set up, could see some localized heavy rainfall and perhaps some localized flooding. Otherwise, a very warm/humid day on tap for the area with highs in the middle 80s with maybe a few 90s in the Mississippi/Wisconsin River Valleys. Could see heat indices near 100 in these areas. Lows tonight expected to be in the middle 60s to middle 70s. Southwest flow aloft will bring another mid-level shortwave trough over the surface boundary in place across the area by Tuesday afternoon into Tuesday night. This is expected fire more convection with an additional heavy rain threat as precipitable waters hovers around 2 inches. this could lead to some localized flooding and river issues (see hydro section below for more details). .LONG TERM...(Wednesday through Sunday) Issued at 146 AM CDT Mon Aug 27 2018 Could see some lingering shra/ts Wednesday but high pressure building/drier air pushing in from the Plains should keep this fairly isolated. Look for cooler highs in the middle 60s to the lower 70s. Wednesday night through Thursday look dry as high pressure drifts overhead. This looks short-lived though as warm air advection kicks in late Thursday night-Friday for a chance of shower and storms. A cold front moving through the area will continue shower/thunder chances Saturday. High pressure builds in Sunday for what looks to be a dry/pleasant day. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 702 AM CDT Mon Aug 27 2018 IFR conditions are possible in showers and thunderstorms this evening into the overnight. Breezy southerly winds will continue at the TAF sites through late this afternoon with gusts to 25 kts possible at times. A line of thunderstorms is expected to move across the area this evening with the potential for damaging winds. Then more storms are possible during the overnight. Otherwise, plan on VFR conditions. && .HYDROLOGY...Today through Tuesday night Issued at 146 AM CDT Mon Aug 27 2018 A very muggy and unstable airmass is set up across the area and will remain in place through Tuesday night. Precipitable water values will hover around 2 inches. Any storms that form today through Tuesday night will be capable of very heavy downpours and any organization of these storms will be capable of producing heavy rainfall rates and overall heavy rainfall totals. Rainfall totals from today through Tuesday night are expected to be in the 1 to 3.5 inch range with locally higher amounts -with the heaviest rainfall expected mainly north of I-90. This will likely produce some jumps in river levels and possibly some localized flooding. Will be keeping a close eye on how this all evolves today through Tuesday night. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...Wetenkamp HYDROLOGY....DAS
Hazardous weather outlook, Aug 27, 5:43 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 543 AM CDT Mon Aug 27 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281015- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 543 AM CDT Mon Aug 27 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight A line of storms is expected to move out of Minnesota into Wisconsin, mainly north of I-90, late this afternoon into this evening. These storms may contain damaging winds and large hail, along with the possibility of a few tornadoes. The storms will also be capable of very heavy rainfall with localized flooding possible. In addition, heat indices this afternoon will be in the 90 to 100 range. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are likely again Tuesday into Tuesday night. A few of these storms may be strong with gusty winds and very heavy rainfall. More storms are possible from late Thursday night through Saturday night. However, it is still too early to determine the severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon into this evening. Also, any rainfall reports are appreciated. .EMERGENCY MANAGEMENT COORDINATION... A webinar has been scheduled for 1 pm this afternoon. DAS
In the hours before
Local storm report, Aug 27, 7:40 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 AM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN NASHUA 2SW 42.93N 92.56W
08/27/2018 M1.17 INCH FLOYD IA MESONET
MESONET STATION NASI4, NASHUA 2SW.
0445 AM HEAVY RAIN ELDORADO 43.05N 91.81W
08/27/2018 M1.09 INCH FAYETTE IA MESONET
MESONET STATION EDRI4, ELDORADO.
0514 AM HEAVY RAIN 3 NE LUBLIN 45.11N 90.69W
08/27/2018 M1.36 INCH TAYLOR WI MESONET
MESONET STATION DMLW3, 3 NE LUBLIN.
0515 AM HEAVY RAIN WITHEE 44.96N 90.60W
08/27/2018 M1.25 INCH CLARK WI PUBLIC
0530 AM HEAVY RAIN NEILLSVILLE 1W 44.56N 90.61W
08/27/2018 M1.43 INCH CLARK WI CO-OP OBSERVER
CO-OP OBSERVER STATION NEIW3, NEILLSVILLE
1W.
0545 AM HEAVY RAIN IONIA 2W 43.03N 92.50W
08/27/2018 M1.37 INCH CHICKASAW IA CO-OP OBSERVER
CO-OP OBSERVER STATION IONI4, IONIA 2W.
0655 AM HEAVY RAIN CHARLES CITY AIRPORT 43.07N 92.61W
08/27/2018 M1.23 INCH FLOYD IA AWOS
AWOS STATION CCY, CHARLES CITY AIRPORT.
0700 AM HEAVY RAIN NEW HAMPTON 43.06N 92.32W
08/27/2018 M1.12 INCH CHICKASAW IA COCORAHS
COCORAHS STATION IA-CW-2, NEW HAMPTON.
0700 AM HEAVY RAIN NEW HAMPTON 43.06N 92.31W
08/27/2018 M1.25 INCH CHICKASAW IA CO-OP OBSERVER
CO-OP OBSERVER STATION NHPI4, NEW HAMPTON.
0700 AM HEAVY RAIN OSSEO 44.58N 91.22W
08/27/2018 M1.35 INCH TREMPEALEAU WI CO-OP OBSERVER
CO-OP OBSERVER STATION OSOW3, OSSEO.
0700 AM HEAVY RAIN GRAND MARSH 43.89N 89.73W
08/27/2018 M1.76 INCH ADAMS WI COCORAHS
COCORAHS STATION WI-AD-6, GRAND MARSH.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:25 AM CDT | Special Weather Statement | ARX | Clark | 20 min |
| Aug 27, 5:28 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 77 min |
| Aug 27, 6:07 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Jackson, Trempealeau | 68 min |
| Aug 26, 10:24 PM CDT | Special Weather Statement | ARX | Floyd | 66 min |
| Aug 26, 11:41 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd | 49 min |
| Aug 27, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 78 min |
Nearby
Flash Flood Watches in Wisconsin, 2018Flash Flood Watches in Iowa, 2018Flash Flood Watches in Minnesota, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.